MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number DLN1215CT
Medical Device Problem Codes Break (1069); Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a lasso® nav catheter and an electrode was broken.During the procedure, the map points could not be acquired.Therefore, the catheter was withdrawn from the patient and the physician found the 1st electrode was broken.There was no resistance or difficulty during insertion or removal of the catheter.The catheter was changed and the procedure was completed with no patient consequence.The inability to map is not mdr reportable because if the catheter cannot map by the carto system, the user will not be able to use the device and will have to replace it.The potential risk that it could cause or contribute to a serious injury or death is remote.However, the damaged electrode is mdr reportable because if the electrode edges appear to be sharp or rough, this may cause damage to vascular endothelial linings during the withdrawal of the catheter and sheath.
 
Additional Manufacturer Narrative
During product investigation, it was discovered on (b)(6) 2017, that the 1st electrode was broken, with a sharp edge on the electrode and polyurethane missing.This finding corresponds to the initially reported event.This issue remains mdr reportable because electrode damage poses a potential risk to the patient.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent an ablation procedure with a lasso® nav catheter and an electrode was broken.The returned device was visually inspected in detail and it was found the 1st electrode was broken, sharp edge was observed on electrode and polyurethane missing.The catheter was evaluated for eeprom, and the functionality of the sensors of the catheter was tested on carto3 system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.Catheter od's test was measured and all were found within specifications.Per this condition, a scanning electron microscope (sem) testing was performed and showed evidence of mechanical damage on the surface of the ring but no sharp edges were found.It is possible that the damage was generated by an unknown object.No other anomalies were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint has been verified.The root cause of the electrode damage cannot be determined.However, based on available analysis results, the complaint appears to be caused by the handling, manufacturer's ref.No: (b)(4).

Brand Name
LASSO NAV
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology dr
irvine CA 92618
MDR Report Key6863554
Report Number9673241-2017-01061
Device Sequence Number16285219
Product Code DRF
UDI-Device Identifier10846835006780
UDI-Public(01)10846835006780(11)161214(17)191130(10)17620142L
Combination Product (Y/N)N
PMA/510(K) Number
K093376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberDLN1215CT
Device Lot Number17620142L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer08/22/2017
08/22/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date11/15/2017
11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1